Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 30, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 4, 2019, 4:30 AM CDT for Terrebonne Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2019, 4:30 AM CDT (09:30 UTC)
- Expired
- May 4, 2019, 5:00 AM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
633
WFUS54 KLIX 040930
TORLIX
LAC109-041000-
/O.NEW.KLIX.TO.W.0030.190504T0930Z-190504T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
430 AM CDT Sat May 4 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Central Terrebonne Parish in southeastern Louisiana...
* Until 500 AM CDT.
* At 430 AM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles west of Dulac, or 15 miles southwest of Houma,
moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dulac around 450 AM CDT.
Houma around 500 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.
&&
LAT...LON 2931 9083 2937 9095 2967 9087 2955 9059
TIME...MOT...LOC 0930Z 207DEG 17KT 2940 9086
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
321 follow-up statement
711
WWUS54 KLIX 040947
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
447 AM CDT Sat May 4 2019
LAC109-041000-
/O.CON.KLIX.TO.W.0030.000000T0000Z-190504T1000Z/
Terrebonne LA-
447 AM CDT Sat May 4 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR CENTRAL
TERREBONNE PARISH...
At 446 AM CDT, a severe thunderstorm capable of producing a tornado
was located 13 miles northwest of Dulac, or 13 miles southwest of
Houma, moving north at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Terrebonne Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 2940 9077 2938 9095 2963 9088 2964 9079
2962 9074
TIME...MOT...LOC 0946Z 175DEG 16KT 2947 9089
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
32What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 4, 2:39 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 4, 2:39 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
239 AM CDT Sat May 4 2019
.SHORT TERM...
A short wave trough embedded in the southern stream will traverse
the lower Mississippi Valley and central Gulf coast region today
resulting in numerous showers and thunderstorms...some possibly
strong to severe. Most of the convection early this morning was
still well to the west of the area over southeast Texas and the
northwest Gulf. Scattered activity was also occurring over south
central Mississippi and northeast Louisiana as well as southwest
Louisiana. The chance for convection over the local forecast area will
significantly increase after daybreak today. Models forecast the
convection to move in from the west and develop eastward during
the morning hours across the western half of the forecast area and
progress eastward during the day. There are still some
differences in the timing of the convection, but from mid morning
through mid afternoon looks to be the likely time to see the most
concentrated and widespread convection moving west to east across
the forecast area. Forecast soundings show precipitable water
values increasing to near 1.75 inches today with CAPE values in
the 1000-1500 j/kg range and moderate instability. Shear values
are somewhat lacking. Strong or damaging thunderstorm wind gusts
appear to be the primary threat with the thunderstorms today.
The convection threat will wane late today and overnight as the
system pushes off to the east along with the best moisture. A weak
cold front will sag south into the area tonight into Sunday and
become stationary near the coast or across the coastal waters. A
mostly dry day is expected on Sunday with any shower or
thunderstorm activity confined to the coastal waters and immediate
coast. 11
.LONG TERM...
A mostly dry day will be in the offing for Monday before another
southern stream short wave trough moves across the lower
Mississippi Valley and Gulf Coast states Tuesday. This will bring
another round of convection to the forecast area Tuesday with the
possibility of some strong storms. Thereafter, some threat of
convection will exist each day next week although it appears that
the greatest concentration of activity will be to our north along
a stationary frontal boundary. This boundary may move south into
our area next weekend. 11
&&
.AVIATION...
The biggest concern will be the risk of showers and thunderstorms
affecting the terminals from early to mid morning through the
early afternoon hours. Have included SHRA and VCTS wording in the
forecast generally from 14z through 21z for the terminals along
with some MVFR visibility restrictions. At KBTR, have some IFR
restrictions dependent on the thunderstorms currently over
Southwest Louisiana holding together. Once the convective band
clears the area around 21-22z, prevailing ceilings in the 3000 to
6000 feet range and lingering light rain showers can be expected
through the evening hours. Some low stratus may try to develop
around 06z tomorrow night. 32
&&
.MARINE...
Onshore flow of 10 to 15 knots will continue today into early
tonight, but a frontal passage later tonight will shift winds to
an offshore flow by tomorrow morning. The wind field should be
lighter with winds of 5 to 10 knots expected through the day
tomorrow. Seas will remain in the 1 to 3 feet range through the
tomorrow. The main concern today will be gusty winds and locally
higher seas associated with any passing thunderstorms. By Monday,
high pressure will restrengthen over the eastern Gulf. This will
allow for a prevailing southeast wind of 10 to 15 knots to develop
and then persist through Tuesday. A low pressure system passing
north of the area on Wednesday and Thursday will increase the
pressure gradient over the coastal waters resulting in a period of
15 to 20 knot winds and exercise caution conditions. Seas should
also increase to 4 to 6 feet by Wednesday night due to this
increase in wind speed. 32
&&
.DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Slight Risk of severe thunderstorms today. River flood
warnings.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 62 84 62 / 80 20 10 0
BTR 80 64 86 65 / 70 10 10 0
ASD 82 64 85 65 / 80 20 10 0
MSY 82 68 85 69 / 80 20 10 0
GPT 81 66 84 66 / 80 20 10 0
PQL 83 65 85 64 / 70 30 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, May 4, 3:30 AM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service New Orleans LA 330 AM CDT Sat May 4 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-050000- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 330 AM CDT Sat May 4 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Numerous thunderstorms are expected to move from west to east across the area today. Some of these storms could be strong to severe. There is a Slight Risk for severe thunderstorms today with the primary threat being damaging thunderstorm wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be possible each day next week with the best chance on Tuesday when a few strong storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for today.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:43 AM CDT | Tornado Warning | LIX | Terrebonne | 19 min |
| May 4, 5:09 AM CDT | Special Weather Statement | LIX | Lafourche | 51 min |
| May 4, 5:40 AM CDT | Special Weather Statement | LIX | Saint Charles | 50 min |
| May 4, 5:44 AM CDT | Special Weather Statement | LIX | Tangipahoa | 31 min |
| May 4, 6:23 AM CDT | Special Weather Statement | LIX | Saint Helena, Tangipahoa | 52 min |
| May 4, 6:50 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 25 min |
| May 4, 6:53 AM CDT | Special Weather Statement | LIX | Tangipahoa | 52 min |
| May 4, 6:56 AM CDT | Special Weather Statement | LIX | Orleans | 49 min |
| May 4, 7:02 AM CDT | Special Marine Warning | LIX | 43 min | |
| May 4, 7:07 AM CDT | Special Marine Warning | LIX | 38 min | |
| May 4, 7:15 AM CDT | Tornado Warning | LIX | Saint Bernard | 15 min |
| May 4, 7:26 AM CDT | Tornado Warning | LIX | Saint Bernard | 19 min |
| May 4, 7:38 AM CDT | Special Marine Warning | LIX | 37 min | |
| May 4, 7:44 AM CDT | Special Weather Statement | LIX | Saint Tammany | 31 min |
| May 4, 8:14 AM CDT | Special Weather Statement | LIX | Orleans | 46 min |
| May 4, 8:35 AM CDT | Special Marine Warning | LIX | 25 min | |
| May 4, 8:50 AM CDT | Special Marine Warning | LIX | 55 min | |
| May 4, 9:02 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 28 min |
| May 4, 9:14 AM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 3 hr |
| May 4, 9:29 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 1 more | 31 min |
| May 4, 9:35 AM CDT | Tornado Warning | LIX | Ascension, Livingston, Saint James | 10 min |
| May 4, 9:42 AM CDT | Special Marine Warning | LIX | 63 min | |
| May 4, 9:56 AM CDT | Special Weather Statement | LIX | Saint John the Baptist | 49 min |
| May 4, 10:16 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 4, 10:19 AM CDT | Tornado Warning | LIX | Tangipahoa | 11 min |
| May 4, 10:46 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 4, 10:53 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 22 min |
| May 4, 10:58 AM CDT | Special Weather Statement | LIX | Orleans | 47 min |
| May 4, 11:00 AM CDT | Special Weather Statement | LIX | Saint Tammany | 60 min |
| May 4, 11:13 AM CDT | Special Marine Warning | LIX | 32 min | |
| May 4, 11:13 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 32 min |
| May 4, 11:40 AM CDT | Special Marine Warning | LIX | 65 min | |
| May 4, 1:58 PM CDT | Special Marine Warning | LIX | 62 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.